MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS STRAIGHT AMIS BROACH HANDLE; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS STRAIGHT AMIS BROACH HANDLE; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.15.10.0133
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 august 2019: lot 1859229: (b)(4) items manufactured and released on 27-jun-2019.No anomalies found related to the problem.To date, one other similar event has been reported.Preliminary investigation performed by r&d project manager: it is necessary to analyze the instrument.
 
Event or Problem Description
When the surgeon tried to remove the broach from the medullary cavity with the straight amis broach handle, the lever disengaged from the straight amis broach handle.Several parts disassembled and some were fell into the surgical field.All of them were able to retrieve.The surgeon removed the broach from the medullary cavity with another instrument.Due to this event, the surgery was prolonged about 10 minutes.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d hip project manager: there are signs of hammered close to lever pivot.The instrument was tested with a broach and it correctly works.It was tried to replicate the malfunction showed in the videos attached, this only occurs if the lever grip is moved away from the broach handle simulating the lever opening.That should not occur during femoral preparation because the surgeon hand wraps and block the lever grip.

Brand Name
AMIS STRAIGHT AMIS BROACH HANDLE
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8964687
Report Number3005180920-2019-00743
Device Sequence Number2883651
Product Code LXH
UDI-Device Identifier07630040735254
UDI-Public07630040735254
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0133
Device Lot Number1859229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;